MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 200MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 200MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.043S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a trochanteric fixation nail advanced (tfna) insertion on (b)(6) 2018, the drill bit hit the tfna nail while drilling the distal hole.Under examination of the pieces with another nail, the guide lined up and the drill went through without contact.It is unknown if there was a surgical delay.Patient and procedure outcome is unknown.Concomitant devices: three fluted drill bit (part: 03.010.061s, lot: h613995, quantity: 1).Cannulated connecting screw (part: 03.037.010, lot: 7343556, quantity: 1).130 degree aiming arm (part: 03.037.013, lot: unknown, quantity: 1).Complete radiolucent insertion handle (part: 03.037.012, lot: l320306, quantity: 1).Protection sleeve (part: 03.025.040, lot: unknown, quantity: 1).Drill sleeve 200mm (part: 03.010.065, lot: l393576, quantity: 1).This report is for a titanium (ti) cannulated tfna nail.This is report 1 of 1 for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacturing date: june 24, 2015; expiration date: may 31, 2025; part: 04.037.043s; 10mm/130 deg ti cann tfna 200mm ¿ sterile; lot: 9838220 (sterile); lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) 11495 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: component parts were not reviewed because the reported complaint condition was related to the drill bit hitting the nail while drilling the distal hole and not failure or breakage of the nail or any of its components, therefore, device history record (dhr) review of the raw material would not be relevant to the reported condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 200MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8039226
Report Number2939274-2018-54808
Device Sequence Number1421565
Product Code HSB
UDI-Device Identifier10886982095992
UDI-Public(01)10886982095992
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number04.037.043S
Device Catalogue Number04.037.043S
Device Lot Number9838220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION